The Legal Examiner Mark The Legal Examiner Mark The Legal Examiner Mark search twitter facebook feed linkedin instagram google-plus avvo phone envelope checkmark mail-reply spinner error close
Skip to main content

The Food and Drug Administration has ordered stimulants like Ritalin to now use a stronger warning to advise doctors, pharmacists and patients of the associaed risks of heart problems in children and adults alike. It is also supposed to alert doctors that one child in a thousand experience hallucinations according to recent findings. The new warnings are not as strong as the one the FDA advisory committee initially sought in February of 2006 but it is an improvement nonetheless.

According to the nytimes.com:

The warnings come after scattered reports of children dying suddenly while taking the drugs. In some cases, the children were later determined to have had structural defects of the heart.

The warnings will be put on Adderall and Concerta as well as Ritalin.

Comments are closed.

Of Interest